Alert archive / Oklahoma / Flood Watches in 2021

Flood Watch 8, NWS Norman, OK

June 30, 202131 counties in Oklahoma; Foard County, Hardeman County, Wilbarger County, Texas

NWS Norman, OK issued this flood watch at Jun 30, 2021, 1:14 PM CDT for 31 counties in Oklahoma; Foard County, Hardeman County, Wilbarger County, Texas. It was in force for 47 hr.

The area

The counties it named.

The facts

Issued
Jun 30, 2021, 1:14 PM CDT (18:14 UTC)
Expired
Jul 2, 2021, 12:30 PM CDT
In force
47 hr
Issued by
NWS Norman, OK
Flood severity
None
All 34 counties

Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Foard County, TX, Hardeman County, TX, Wilbarger County, TX

The radar

The Norman radar (KTLX), 99 km from the middle of the area, began a volume at 18:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Dodge City, (KDDC), launched 12:00Z, 6.2 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 12:00Z on 2021-06-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 59 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 12:00Z on 2021-06-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
59 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

379 
WGUS64 KOUN 301814
FFAOUN

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Norman OK
114 PM CDT Wed Jun 30 2021

OKZ006>008-011>030-034>038-010215-
/O.NEW.KOUN.FA.A.0008.210630T1814Z-210702T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alfalfa-Grant-Kay-Major-Garfield-Noble-Roger Mills-Dewey-Custer-
Blaine-Kingfisher-Logan-Payne-Beckham-Washita-Caddo-Canadian-
Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie-Greer-Kiowa-
Jackson-Tillman-Comanche-
Including the cities of Perry, Shawnee, Cherokee, Burns Flat, 
Snyder, Cordell, Stroud, Sayre, Purcell, Cheyenne, Granite, Hinton, 
Hennessey, Chandler, Hammon, Pond Creek, Norman, Wakita, Okeene, 
Guthrie, Lamont, Meeker, Okarche, Seiling, Altus, Fairview, Tuttle, 
Anadarko, Davenport, Stillwater, Ponca City, Watonga, Kingfisher, 
Leedey, Vici, Frederick, Concho, Taloga, Hobart, Blanchard, El Reno, 
Lawton, Mangum, Carmen, Oklahoma City, Medford, Geary, Blackwell, 
Clinton, Moore, Newcastle, Prague, Chickasha, Helena, Wellston, 
Sentinel, Mustang, Yukon, Weatherford, Enid, and Elk City
114 PM CDT Wed Jun 30 2021

...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING...

The National Weather Service in Norman has issued a

* Flood Watch for portions of central Oklahoma...northern Oklahoma...
  northwest Oklahoma...southwest Oklahoma and western Oklahoma, 
  including the following areas, in central Oklahoma, Canadian, 
  Cleveland, Grady, Kingfisher, Lincoln, Logan, McClain, Oklahoma, 
  Payne and Pottawatomie. In northern Oklahoma, Garfield, Grant, Kay 
  and Noble. In northwest Oklahoma, Alfalfa, Blaine, Dewey and 
  Major. In southwest Oklahoma, Caddo, Comanche, Greer, Jackson, 
  Kiowa and Tillman. In western Oklahoma, Beckham, Custer, Roger 
  Mills and Washita.

* Through Friday morning

* Additional rainfall is expected today, particularly over north 
  central and central Oklahoma, extending into southwestern 
  Oklahoma. With nearly saturated ground, sustained or heavy 
  rainfall will likely cause flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$
6 follow-up statements
175 
WGUS64 KOUN 010224
FFAOUN

Flood Watch
National Weather Service Norman OK
924 PM CDT Wed Jun 30 2021

OKZ006>008-011>030-034>038-011100-
/O.CON.KOUN.FA.A.0008.000000T0000Z-210702T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alfalfa-Grant-Kay-Major-Garfield-Noble-Roger Mills-Dewey-Custer-
Blaine-Kingfisher-Logan-Payne-Beckham-Washita-Caddo-Canadian-
Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie-Greer-Kiowa-
Jackson-Tillman-Comanche-
Including the cities of Perry, Shawnee, Cherokee, Burns Flat, 
Snyder, Cordell, Stroud, Sayre, Purcell, Cheyenne, Granite, Hinton, 
Hennessey, Chandler, Hammon, Pond Creek, Norman, Wakita, Okeene, 
Guthrie, Lamont, Meeker, Okarche, Seiling, Altus, Fairview, Tuttle, 
Anadarko, Davenport, Stillwater, Ponca City, Watonga, Kingfisher, 
Leedey, Vici, Frederick, Concho, Taloga, Hobart, Blanchard, El Reno, 
Lawton, Mangum, Carmen, Oklahoma City, Medford, Geary, Blackwell, 
Clinton, Moore, Newcastle, Prague, Chickasha, Helena, Wellston, 
Sentinel, Mustang, Yukon, Weatherford, Enid, and Elk City
924 PM CDT Wed Jun 30 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

The Flood Watch continues for

* Portions of central Oklahoma...northern Oklahoma...northwest 
  Oklahoma...southwest Oklahoma and western Oklahoma, including the 
  following areas, in central Oklahoma, Canadian, Cleveland, Grady, 
  Kingfisher, Lincoln, Logan, McClain, Oklahoma, Payne and 
  Pottawatomie. In northern Oklahoma, Garfield, Grant, Kay and 
  Noble. In northwest Oklahoma, Alfalfa, Blaine, Dewey and Major. In 
  southwest Oklahoma, Caddo, Comanche, Greer, Jackson, Kiowa and 
  Tillman. In western Oklahoma, Beckham, Custer, Roger Mills and 
  Washita.

* Through Friday morning

* Additional rainfall is expected overnight tonight and through the 
  day Thursday and Thursday night, particularly over north-central 
  and central Oklahoma, extending into southwestern Oklahoma. With 
  nearly saturated ground, sustained or heavy rainfall will likely 
  cause flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

30
306 
WGUS64 KOUN 010805
FFAOUN

Flood Watch
National Weather Service Norman OK
305 AM CDT Thu Jul 1 2021

OKZ033-TXZ083>085-011615-
/O.EXB.KOUN.FA.A.0008.210702T0000Z-210703T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harmon-Hardeman-Foard-Wilbarger-
Including the cities of Hollis, Quanah, Vernon, and Crowell
305 AM CDT Thu Jul 1 2021

...FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH FRIDAY EVENING...

The National Weather Service in Norman has expanded the

* Flood Watch to include portions of southwest Oklahoma and northern 
  Texas, including the following areas, in southwest Oklahoma, 
  Harmon. In northern Texas, Foard, Hardeman and Wilbarger.

* From this evening through Friday evening

* Showers and thunderstorms are expected this evening into the day 
  on Friday. With recent heavy rainfall, additional heavy rain will 
  likely cause flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

OKZ006>008-011>030-034>038-011615-
/O.CON.KOUN.FA.A.0008.000000T0000Z-210702T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alfalfa-Grant-Kay-Major-Garfield-Noble-Roger Mills-Dewey-Custer-
Blaine-Kingfisher-Logan-Payne-Beckham-Washita-Caddo-Canadian-
Oklahoma-Lincoln-Grady-McClain-Cleveland-Pottawatomie-Greer-Kiowa-
Jackson-Tillman-Comanche-
Including the cities of Perry, Shawnee, Cherokee, Burns Flat, 
Snyder, Cordell, Stroud, Sayre, Purcell, Cheyenne, Granite, Hinton, 
Hennessey, Chandler, Hammon, Pond Creek, Norman, Wakita, Okeene, 
Guthrie, Lamont, Meeker, Okarche, Seiling, Altus, Fairview, Tuttle, 
Anadarko, Davenport, Stillwater, Ponca City, Watonga, Kingfisher, 
Leedey, Vici, Frederick, Concho, Taloga, Hobart, Blanchard, El Reno, 
Lawton, Mangum, Carmen, Oklahoma City, Medford, Geary, Blackwell, 
Clinton, Moore, Newcastle, Prague, Chickasha, Helena, Wellston, 
Sentinel, Mustang, Yukon, Weatherford, Enid, and Elk City
305 AM CDT Thu Jul 1 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

The Flood Watch continues for

* Portions of central Oklahoma...northern Oklahoma...northwest 
  Oklahoma...southwest Oklahoma and western Oklahoma, including the 
  following areas, in central Oklahoma, Canadian, Cleveland, Grady, 
  Kingfisher, Lincoln, Logan, McClain, Oklahoma, Payne and 
  Pottawatomie. In northern Oklahoma, Garfield, Grant, Kay and 
  Noble. In northwest Oklahoma, Alfalfa, Blaine, Dewey and Major. In 
  southwest Oklahoma, Caddo, Comanche, Greer, Jackson, Kiowa and 
  Tillman. In western Oklahoma, Beckham, Custer, Roger Mills and 
  Washita.

* Through Friday morning

* Additional rainfall is expected today and tonight, particularly 
  over north central and central Oklahoma, extending into 
  southwestern Oklahoma. With nearly saturated ground, sustained or 
  heavy rainfall will likely cause flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

Ware
750 
WGUS64 KOUN 011521
FFAOUN

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Norman OK
1021 AM CDT Thu Jul 1 2021

OKZ014>030-034>038-020330-
/O.EXT.KOUN.FA.A.0008.000000T0000Z-210703T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-Beckham-
Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland-
Pottawatomie-Greer-Kiowa-Jackson-Tillman-Comanche-
Including the cities of Sayre, Shawnee, Anadarko, Snyder, Cordell, 
Mangum, Cheyenne, Granite, Hinton, Hennessey, Chandler, Hammon, 
Norman, Altus, Okeene, Guthrie, Stroud, Meeker, Okarche, Seiling, 
Blanchard, Tuttle, Burns Flat, Hobart, Stillwater, Watonga, 
Kingfisher, Leedey, Vici, Frederick, Concho, Taloga, El Reno, 
Lawton, Davenport, Oklahoma City, Purcell, Geary, Clinton, Moore, 
Newcastle, Prague, Chickasha, Wellston, Sentinel, Mustang, Yukon, 
Weatherford, and Elk City
1021 AM CDT Thu Jul 1 2021

...FLOOD WATCH NOW IN EFFECT THROUGH FRIDAY EVENING...

The Flood Watch is now in effect for

* Portions of central Oklahoma...northwest Oklahoma...southwest 
  Oklahoma and western Oklahoma, including the following areas, in 
  central Oklahoma, Canadian, Cleveland, Grady, Kingfisher, Lincoln, 
  Logan, McClain, Oklahoma, Payne and Pottawatomie. In northwest 
  Oklahoma, Blaine and Dewey. In southwest Oklahoma, Caddo, 
  Comanche, Greer, Jackson, Kiowa and Tillman. In western Oklahoma, 
  Beckham, Custer, Roger Mills and Washita.

* Through Friday evening

* Additional rainfall is expected today, particularly central 
  Oklahoma extending into southwestern Oklahoma. With nearly 
  saturated ground, sustained or heavy rainfall will likely cause 
  flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

OKZ006>008-011>013-020330-
/O.CON.KOUN.FA.A.0008.000000T0000Z-210702T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alfalfa-Grant-Kay-Major-Garfield-Noble-
Including the cities of Blackwell, Ponca City, Perry, Wakita, 
Cherokee, Lamont, Helena, Fairview, Carmen, Enid, Medford, and Pond 
Creek
1021 AM CDT Thu Jul 1 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING...

The Flood Watch continues for

* Portions of northern Oklahoma and northwest Oklahoma, including 
  the following areas, in northern Oklahoma, Garfield, Grant, Kay 
  and Noble. In northwest Oklahoma, Alfalfa and Major.

* Through Friday morning

* Additional rainfall is expected today, particularly over north 
  central Oklahoma. With nearly saturated ground, sustained or heavy 
  rainfall will likely cause flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

OKZ033-TXZ083>085-020330-
/O.CON.KOUN.FA.A.0008.210702T0000Z-210703T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harmon-Hardeman-Foard-Wilbarger-
Including the cities of Hollis, Quanah, Vernon, and Crowell
1021 AM CDT Thu Jul 1 2021

...FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING THROUGH 
FRIDAY EVENING...

The Flood Watch continues for

* Portions of southwest Oklahoma and northern Texas, including the 
  following areas, in southwest Oklahoma, Harmon. In northern Texas, 
  Foard, Hardeman and Wilbarger.

* From 7 PM CDT this evening through Friday evening

* Showers and thunderstorms are expected this evening into the day 
  on Friday. With recent heavy rainfall, additional heavy rain will 
  likely cause flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

Zwink
208 
WGUS64 KOUN 020324
FFAOUN

Flood Watch
National Weather Service Norman OK
1024 PM CDT Thu Jul 1 2021

OKZ006>008-011>013-020430-
/O.CAN.KOUN.FA.A.0008.000000T0000Z-210702T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Alfalfa-Grant-Kay-Major-Garfield-Noble-
Including the cities of Blackwell, Ponca City, Perry, Wakita, 
Cherokee, Lamont, Helena, Fairview, Carmen, Enid, Medford, and Pond 
Creek
1024 PM CDT Thu Jul 1 2021

...FLOOD WATCH IS CANCELLED...

The Flood Watch for portions of northern Oklahoma and northwest 
Oklahoma, including the following areas, in northern Oklahoma, 
Garfield, Grant, Kay and Noble. In northwest Oklahoma, Alfalfa and 
Major has been cancelled.

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

$$

OKZ033-TXZ083>085-021130-
/O.CON.KOUN.FA.A.0008.000000T0000Z-210703T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harmon-Hardeman-Foard-Wilbarger-
Including the cities of Hollis, Quanah, Vernon, and Crowell
1024 PM CDT Thu Jul 1 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...

The Flood Watch continues for

* Portions of southwest Oklahoma and northern Texas, including the 
  following areas, in southwest Oklahoma, Harmon. In northern Texas, 
  Foard, Hardeman and Wilbarger.

* Through Friday evening

* Showers and thunderstorms will continue across parts of the area 
  overnight and into the day Friday. With recent heavy rainfall, 
  additional heavy rain will likely cause flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

OKZ014>030-034>038-021130-
/O.CON.KOUN.FA.A.0008.000000T0000Z-210703T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-Beckham-
Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland-
Pottawatomie-Greer-Kiowa-Jackson-Tillman-Comanche-
Including the cities of Sayre, Shawnee, Anadarko, Snyder, Cordell, 
Mangum, Cheyenne, Granite, Hinton, Hennessey, Chandler, Hammon, 
Norman, Altus, Okeene, Guthrie, Stroud, Meeker, Okarche, Seiling, 
Blanchard, Tuttle, Burns Flat, Hobart, Stillwater, Watonga, 
Kingfisher, Leedey, Vici, Frederick, Concho, Taloga, El Reno, 
Lawton, Davenport, Oklahoma City, Purcell, Geary, Clinton, Moore, 
Newcastle, Prague, Chickasha, Wellston, Sentinel, Mustang, Yukon, 
Weatherford, and Elk City
1024 PM CDT Thu Jul 1 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING...

The Flood Watch continues for

* Portions of central Oklahoma...northwest Oklahoma...southwest 
  Oklahoma and western Oklahoma, including the following areas, in 
  central Oklahoma, Canadian, Cleveland, Grady, Kingfisher, Lincoln, 
  Logan, McClain, Oklahoma, Payne and Pottawatomie. In northwest 
  Oklahoma, Blaine and Dewey. In southwest Oklahoma, Caddo, 
  Comanche, Greer, Jackson, Kiowa and Tillman. In western Oklahoma, 
  Beckham, Custer, Roger Mills and Washita.

* Through Friday evening

* Additional rainfall is expected into the day Friday across parts 
  of central Oklahoma extending into southwestern Oklahoma. With 
  nearly saturated ground, sustained or heavy rainfall will likely 
  cause flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

30
413 
WGUS64 KOUN 020757
FFAOUN

Flood Watch
National Weather Service Norman OK
257 AM CDT Fri Jul 2 2021

OKZ014>030-020900-
/O.CAN.KOUN.FA.A.0008.000000T0000Z-210703T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-Beckham-
Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-Cleveland-
Pottawatomie-
Including the cities of Sayre, Shawnee, Anadarko, Cordell, Cheyenne, 
Hinton, Hennessey, Chandler, Hammon, Norman, Okeene, Guthrie, 
Stroud, Meeker, Okarche, Seiling, Blanchard, Tuttle, Burns Flat, 
Stillwater, Watonga, Kingfisher, Leedey, Vici, Concho, Taloga, El 
Reno, Davenport, Oklahoma City, Purcell, Geary, Clinton, Moore, 
Newcastle, Prague, Chickasha, Wellston, Sentinel, Mustang, Yukon, 
Weatherford, and Elk City
257 AM CDT Fri Jul 2 2021

...FLOOD WATCH IS CANCELLED...

The Flood Watch for portions of central Oklahoma...northwest 
Oklahoma...southwest Oklahoma and western Oklahoma, including the 
following areas, in central Oklahoma, Canadian, Cleveland, Grady, 
Kingfisher, Lincoln, Logan, McClain, Oklahoma, Payne and 
Pottawatomie. In northwest Oklahoma, Blaine and Dewey. In southwest 
Oklahoma, Caddo. In western Oklahoma, Beckham, Custer, Roger Mills 
and Washita has been cancelled.

The Flood Watch is cancelled.

$$

OKZ039-044-021600-
/O.EXA.KOUN.FA.A.0008.000000T0000Z-210703T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Stephens-Cotton-
Including the cities of Walters, Temple, and Duncan
257 AM CDT Fri Jul 2 2021

...FLOOD WATCH IN EFFECT THROUGH THIS EVENING...

The National Weather Service in Norman has expanded the

* Flood Watch to include portions of southern Oklahoma and southwest 
  Oklahoma, including the following areas, in southern Oklahoma, 
  Stephens. In southwest Oklahoma, Cotton.

* Through this evening

* Additional rainfall is expected today across parts of southwestern 
  Oklahoma. With nearly saturated ground, sustained or heavy 
  rainfall will likely cause flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

OKZ033-TXZ083>085-021600-
/O.CON.KOUN.FA.A.0008.000000T0000Z-210703T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harmon-Hardeman-Foard-Wilbarger-
Including the cities of Hollis, Quanah, Vernon, and Crowell
257 AM CDT Fri Jul 2 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flood Watch continues for

* Portions of southwest Oklahoma and northern Texas, including the 
  following areas, in southwest Oklahoma, Harmon. In northern Texas, 
  Foard, Hardeman and Wilbarger.

* Through this evening

* Showers and thunderstorms will continue, especially early this 
  morning. With recent heavy rainfall, additional heavy rain will 
  likely cause flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

OKZ034>038-021600-
/O.CON.KOUN.FA.A.0008.000000T0000Z-210703T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Greer-Kiowa-Jackson-Tillman-Comanche-
Including the cities of Frederick, Snyder, Altus, Mangum, Lawton, 
Hobart, and Granite
257 AM CDT Fri Jul 2 2021

...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING...

The Flood Watch continues for

* A portion of southwest Oklahoma, including the following areas, 
  Comanche, Greer, Jackson, Kiowa and Tillman.

* Through this evening

* Additional rainfall is expected today across parts of southwestern 
  Oklahoma. With nearly saturated ground, sustained or heavy 
  rainfall will likely cause flooding.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay away or be swept away. River banks and culverts can become 
unstable and unsafe.

A Flood Watch means there is a potential for flooding based on 
current forecasts. You should monitor later forecasts and be alert 
for possible flood warnings. Those living in areas prone to flooding 
should be prepared to take action should flooding develop.

&&

$$

11
537 
WGUS64 KOUN 021730
FFAOUN

Flood Watch
National Weather Service Norman OK
1230 PM CDT Fri Jul 2 2021

OKZ033>039-044-TXZ083>085-021830-
/O.CAN.KOUN.FA.A.0008.000000T0000Z-210703T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Harmon-Greer-Kiowa-Jackson-Tillman-Comanche-Stephens-Cotton-Hardeman-
Foard-Wilbarger-
Including the cities of Quanah, Duncan, Frederick, Snyder, Altus, 
Mangum, Hollis, Vernon, Crowell, Lawton, Hobart, Granite, Temple, 
and Walters
1230 PM CDT Fri Jul 2 2021

...FLOOD WATCH IS CANCELLED...

The Flood Watch for portions of Oklahoma and northern Texas, 
including the following areas, in Oklahoma, Comanche, Cotton, Greer, 
Harmon, Jackson, Kiowa, Stephens and Tillman. In northern Texas, 
Foard, Hardeman and Wilbarger has been cancelled.

The Flood Watch is cancelled. Flooding is no longer expected to pose 
a threat. Please continue to heed remaining road closures.

$$

Maxwell

What forecasters said that day

The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flood watch went out at Jun 30, 6:42 AM CDT, 6 hours 32 minutes earlier.

Area forecast discussion, Jun 30, 6:42 AM CDT, 6 hours 32 minutes before
Area Forecast Discussion
National Weather Service Norman OK
642 AM CDT Wed Jun 30 2021

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 251 AM CDT Wed Jun 30 2021

Upper high pressure will build westward into northern Texas through
sunrise Thursday. Coincidentally, the weak front that has been
positioned roughly north-south over western Oklahoma will reform
over southern Kansas by this afternoon. This will be on the southern
fringes of an airmass that extends from northern Ontario into
northeastern Kansas. Given that the extremely humid air mass will
remain in place over Oklahoma, these factors suggest that
rain/thunderstorms will form and mostly affect northern Oklahoma
this afternoon and again overnight when the front begins to approach
northern Oklahoma. Given that the heavy rainfall may be near the OK-
KS border--and occur later tonight/Thursday with the front's
progress-- coordinated with TSA to give the day shift the
opportunity to better fit a possible watch in this area.

&&

.LONG TERM...
(Thursday through Tuesday)
Issued at 234 AM CDT Wed Jun 30 2021

A cold front will likely be draped across northern OK Thursday
morning and is expected to move southward through the day.
Disagreement still exists regarding how quickly the front pushes
south, which will have implications for where the heavy rain
potential will be Thursday afternoon and evening as convection
initiates along the front. An average of the various global and
CAM solutions would suggest central and southwestern OK will be
the most likely locations to see the heaviest rainfall, but
confidence is not there yet to narrow it much more than that. A
flood watch may be needed for portions of these areas as
confidence increases, with the greatest concern being if we see
heavy rain along the front across the portions of the area that
have received excessive rainfall over the last several days.

The front is expected to continue pushing to the south on Friday,
with the highest precipitation chances confined to southern OK and
western north TX by Friday afternoon. The weekend will see a drying
trend for much of the area as high pressure builds in from the north
and a (relatively) drier airmass advects into the region behind the
front, but at least low chances for rain will linger across
southern/western portions of the area closer to the front.
Afternoon highs will remain below seasonal averages, which should
make for an overall pleasant July 4th for those with outdoor plans.

By early next week models show some form of a weakness/troughing at
500 mb remaining across the central and southern plains but disagree
on the degree this will allow for storm chances to return. For now,
retained low chances for storms across much of the area on Monday
and Tuesday.

Ware

&&

.AVIATION...
(12Z TAFS)
Issued at 614 AM CDT Wed Jun 30 2021

IFR conditions in low ceilings are expected to form this morning
before lifting before midday. A stationary front near the KS-OK
border will enhance rain and thunderstorm development this
evening and overnight. Winds will remain generally less than 12
knots.

&&

.UPPER AIR...
Issued at 234 AM CDT Wed Jun 30 2021

No upper air flights are planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  84  70  84  68 /  40  40  70  50
Hobart OK         86  70  87  67 /  40  30  50  70
Wichita Falls TX  88  72  90  70 /  30  20  30  60
Gage OK           85  68  86  65 /  40  40  70  60
Ponca City OK     83  70  84  66 /  70  70  70  30
Durant OK         89  73  90  71 /  30  10  60  60

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...09
LONG TERM....08
AVIATION...09
Hazardous weather outlook, Jun 30, 11:39 AM CDT, 1 hour 35 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
1139 AM CDT Wed Jun 30 2021

OKZ004>048-050>052-TXZ083>090-011645-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
1139 AM CDT Wed Jun 30 2021

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...This Afternoon and Tonight...

.Thunderstorms...
Isolated to widely scattered showers and thunderstorms will remain
possible across portions of the area this afternoon and then
become more numerous tonight, especially in northern Oklahoma. No
severe storms are expected, but heavy rain associated with storms
will increase the threat of flooding.

.Heavy Rain...
Although brief in nature, heavy rain, especially in areas where
the ground is saturated, could lead to flooding in some locations
through tonight.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

.Thunderstorms...
Thunderstorm chances will increase on Thursday and Thursday night
as a cold front moves southward across the area. Storm chances
then gradually shift southward into southern Oklahoma and western
north Texas by Friday into the weekend.

.Heavy Rain...
Because of saturated ground across much of the area, a risk for
flooding will continue through Friday.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 8:44 PM CDTAreal Flood AdvisoryOUNJefferson, Stephens3 hr
Jun 29, 9:52 PM CDTAreal Flood AdvisoryOUNCleveland, McClain, Oklahoma3 hr
Jun 30, 8:26 AM CDTRiver Flood WarningOUNKingfisher, Logan48 hr
Jun 30, 8:29 AM CDTRiver Flood WarningOUNPayne3 days
Jun 30, 9:43 AM CDTRiver Flood AdvisoryOUNLove29 hr
Jun 30, 4:48 PM CDTSpecial Weather StatementOUNKay27 min
Jun 30, 4:53 PM CDTSpecial Weather StatementOUNGarfield37 min
Jun 30, 5:24 PM CDTSpecial Weather StatementOUNKay36 min

Nearby

Flood Watches in Oklahoma, 2021Flood Watches in Texas, 2021Every flood watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.